CaltechAUTHORS
  A Caltech Library Service

Quadratic program based nonlinear embedded control of series elastic actuators

Ames, Aaron D. and Holley, James (2014) Quadratic program based nonlinear embedded control of series elastic actuators. In: 53rd IEEE Conference on Decision and Control. IEEE , Piscataway, NJ, pp. 6291-6298. ISBN 978-1-4673-6090-6. https://resolver.caltech.edu/CaltechAUTHORS:20190208-144246388

Full text is not posted in this repository. Consult Related URLs below.

Use this Persistent URL to link to this item: https://resolver.caltech.edu/CaltechAUTHORS:20190208-144246388

Abstract

This paper presents a method for embedded motor control based upon rapidly exponentially stabilizing control Lyapunov functions (RES-CLFs) implemented through Quadratic Programs (QPs). This will give guaranteed exponential convergence via an optimal nonsmooth nonlinear embedded level controller that provides the minimal control effort necessary to achieve the desired convergence in torque. Utilizing this novel control methodology, we are able to formally establish that the dynamics of series elastic systems can be approximated by rigid system models. Importantly, the RES-CLF based QP is presented in a way that will allow for its real-time implementation at the embedded level via a closed form solution to a QP; the end result is a nonlinear optimal controller able to run at over 5 kHz. To demonstrate this, simulation and experimental results are presented showing the performance of the embedded controller.


Item Type:Book Section
Related URLs:
URLURL TypeDescription
https://doi.org/10.1109/CDC.2014.7040375DOIArticle
ORCID:
AuthorORCID
Ames, Aaron D.0000-0003-0848-3177
Additional Information:© 2014 IEEE. The research of Aaron D. Ames is supported by NASA NNX11AN06H, NASA NNX12AQ68G, NSF CNS-0953823, NSF CNS-1136104.
Funders:
Funding AgencyGrant Number
NASANNX11AN06H
NASANNX12AQ68G
NSFCNS-0953823
NSFCNS-1136104
Record Number:CaltechAUTHORS:20190208-144246388
Persistent URL:https://resolver.caltech.edu/CaltechAUTHORS:20190208-144246388
Official Citation:A. D. Ames and J. Holley, "Quadratic program based nonlinear embedded control of series elastic actuators," 53rd IEEE Conference on Decision and Control, Los Angeles, CA, 2014, pp. 6291-6298. doi: 10.1109/CDC.2014.7040375
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:92804
Collection:CaltechAUTHORS
Deposited By: Tony Diaz
Deposited On:10 Feb 2019 23:24
Last Modified:03 Oct 2019 20:48

Repository Staff Only: item control page